Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 53, NWS Quad Cities, IA

July 8, 2008Van Buren County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jul 8, 2008, 1:33 AM CDT for Van Buren County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2008, 1:33 AM CDT (06:33 UTC)
Expired
Jul 8, 2008, 7:20 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

County Van Buren County, IA

The radar

The Quad Cities radar (KDVN), 148 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 6:02 AM CDTHEAVY RAIN 1.63 Nne Charlie Heath Mem, MO
Jul 8, 7:00 AM CDTHEAVY RAIN 1.95 Nw Keosauqua, IASTORM TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3226 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
2.7
Supercell composite
16.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 080637
FFWDVN
IAC177-081230-
/O.NEW.KDVN.FF.W.0053.080708T0633Z-080708T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
133 AM CDT TUE JUL 8 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VAN BUREN COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF KEOSAUQUA...

* UNTIL 730 AM CDT

* AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS MOVING EAST THROUGH VAN BUREN
  COUNTY.  IT IS ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAS FALLEN
  OVER WESTERN VAN BUREN COUNTY...JUST NORTH OF MILTON SINCE    
  MIDNIGHT. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STOCKPORT...DOUDS/LEANDO AND BIRMINGHAM

ADDITIONAL RAINFALL UP TO 2 INCHES WILL BE POSSIBLE BY 3 AM AS 
THUNDERSTORMS CONTINUE TO MOVE EAST...OUT OF SOUTH CENTRAL IOWA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

LAT...LON 4090 9219 4090 9218 4090 9172 4067 9171
      4067 9172 4060 9172 4061 9174 4060 9219

$$

DLF
2 follow-up statements
000 
WGUS73 KDVN 080847
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
342 AM CDT TUE JUL 8 2008

IAC177-081230-
/O.CON.KDVN.FF.W.0053.000000T0000Z-080708T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN BUREN IA-
342 AM CDT TUE JUL 8 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR VAN
BUREN COUNTY...

AT 339 AM CDT...NO FLOODING HAS BEEN REPORTED IN VAN BUREN 
COUNTY...BUT RAINFALL OF 2 TO 4 INCHES WAS ESTIMATED OVER THE 
WESTERN HALF OF THE COUNTY...JUST NORTH OF HIGHWAY 2 FROM KEOSAUQUA 
WEST TO NORTH OF MILTON.  NATIONAL WEATHER SERVICE DOPPLER RADAR 
SHOWED THAT THUNDERSTORMS WITH HEAVY RAIN HAD MOVED SOUTH OF VAN 
BUREN COUNTY INTO NORTHEAST MISSOURI.  HOWEVER SHOWERS AND 
THUNDERSTORMS WITH MODERATE RAIN WILL CONTINUE TO MOVE ACROSS THE 
AREA THROUGH 5 AM.  THIS ADDITIONAL RAIN WILL AGGRAVATE ANY ONGOING 
FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BENTONSPORT/VERNON...STOCKPORT...KEOSAUQUA...DOUDS/LEANDO AND
BIRMINGHAM

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY.

LAT...LON 4090 9219 4090 9218 4090 9172 4067 9171
      4067 9172 4060 9172 4061 9174 4060 9219

$$

DLF
000 
WGUS73 KDVN 081220
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
717 AM CDT TUE JUL 8 2008

IAC177-081227-
/O.CAN.KDVN.FF.W.0053.000000T0000Z-080708T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN BUREN IA-
717 AM CDT TUE JUL 8 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR VAN BUREN COUNTY...

THE FLASH FLOOD WARNING FOR VAN BUREN COUNTY HAS BEEN CANCELLED.  
THE HEAVY RAINS HAVE ENDED OVER THE AREA AND LAW ENFORCEMENT 
OFFICIALS HAVE NOT RECEIVED ANY REPORTS OF FLASH FLOODING.

LAT...LON 4090 9219 4090 9218 4090 9172 4067 9171
      4067 9172 4060 9172 4061 9174 4060 9219

$$

DLF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:00 PM CDT, 10 hours 33 minutes earlier.

Area forecast discussion, Jul 7, 3:00 PM CDT, 10 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT MON JUL 7 2008

.SYNOPSIS...
18Z ANALYSIS INDICATED A NEARLY STATIONARY FRONT EXTENDING NORTHEAST
FROM A LOW IN FAR SW KS...THROUGH NW AND N CENTRAL IA TO UPPER MI.
DVN CWFA WAS IN THE WARM SECTOR...WHERE SUBSIDENCE AND CLEARING
SKIES BEHIND THE OVERNIGHT MCS HAS ALLOWED TEMPERATURES TO RECOVER
INTO THE UPPER 80S TO LOWER 90S WITH DEW POINTS WELL INTO THE
70S...DUE TO A DEEP AND NEARLY TROPICAL MOIST AIRMASS. NUMEROUS
OUTFLOW BOUNDARIES LINGERED ACROSS THE FORECAST AREA...WITH THE MOST
NOTABLE ON RADAR REFLECTIVITY AND FROM TCU SEEN ON SATELLITE AND
LOCALLY OUT THE WINDOW CURVING UP FROM NEAR LINCOLN IL THROUGH THE
QUAD CITIES TO JUST WEST OF DUBUQUE. WEST OF THIS BOUNDARY...MLCAPES
WERE WELL INTO THE 2000 TO 3000 J/KG AND HEAT INDEX VALUES ABOVE 100
AT SOME SITES. ALOFT...12Z ANALYSIS INDICATED A SHORTWAVE TROUGH
MOVING INTO THE WESTERN DAKOTAS. ..SHEETS..

&&

.SHORT TERM...TONIGHT AND TUESDAY...
THE SHORT WAVE IS PROGGED TO CONTINUE EASTWARD PROVIDING LIFT FOR
FURTHER THUNDERSTORM DEVELOPMENT IN THE VERY UNSTABLE AIRMASS THIS
AFTERNOON AND EVENING...WHICH WILL DRIVE THE MAIN FRONT SOUTHWARD
THROUGH IA AND IL TONIGHT INTO TUESDAY. SEVERE THUNDERSTORMS AND
HEAVY RAINFALL WILL REMAIN A THREAT UNTIL THIS BOUNDARY PUSHES
SOUTH OF THE AREA LATE TUESDAY. WITH HIGH WET BULB ZERO...HIGH
INSTABILITY AND INCREASING LOW LEVEL JET...MAIN SEVERE POTENTIAL
IS FOR DAMAGING WIND. ..SHEETS/33..

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY...
ZONAL FLOW PATTERN WILL CONTINUE THROUGH THE NEXT 7 DAYS...WITH
PERIODIC BOUNDARIES AFFECTING THE SERVICE AREA THROUGH THE PERIOD.
MAIN FORECAST CHALLENGE WILL BE TIMING THE BOUNDARIES AND
DETERMINING HOW FAR SOUTH EACH WILL GO.  THROUGH THE MID RANGE HAVE
FAVORED THE ECMWF.

AS FOR SPECIFICS...COLD FRONT WILL CLEAR THE SERVICE AREA BY LATE
TUESDAY...BRINGING SLIGHTLY COOLER AIR MASS AND WITH SLIGHTLY LOWER
DEW POINTS FOR WEDNESDAY.  HOWEVER...RELIEF WILL BE BRIEF.  RETURN
FLOW AS EARLY AS THURSDAY WILL JUICE THINGS UP RAPIDLY. AS WE GET
INTO THE WEEKEND...WILL HAVE TO MONITOR CLOSELY FOR POTENTIAL HEAT
ADVISORY ESPECIALLY FRIDAY AND/OR SATURDAY.

WITH THE SURFACE TROUGH OVER THE NORTHERN PLAINS THROUGH LATE
WEEK...MAIN STORM TRACK SHOULD STAY NORTH OF OUR CWFA UNTIL COLD
FRONT BEGINS ITS PUSH ACROSS THE UPPER MIDWEST FRIDAY INTO SATURDAY.
ALTHOUGH ECMWF HAS GENERALLY BEEN SLOWER WITH THE SOUTHWARD
PROGRESS OF THE SURFACE BOUNDARIES...A QUICK LOOK AT THE LATEST 12Z
ECMWF SHOWS THAT IT IS NOW PUSHING THE LATE WEEK COLD FRONT RAPIDLY
THROUGH THE AREA SATURDAY...SIMILAR TO THE GFS.  THIS SOLUTION IS A
SIGNIFICANT DEPARTURE FROM PREVIOUS RUNS...SO WILL KEEP AN EYE ON IT
AND WAIT FOR A LITTLE MORE CONSISTENCY BEFORE MAKING A SIGNIFICANT
CHANGE TO THE FORECAST FOR THE WEEKEND. ..33..

&&

.AVIATION...
THUNDERSTORMS DEVELOPING ALONG A STATIONARY FRONT IN NORTHWEST AND
NORTH CENTRAL IOWA WILL BECOME MORE NUMEROUS AND DEVELOP SOUTHEAST
THIS EVENING AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION
FROM THE CENTRAL PLAINS. OTHERWISE...CONDITIONS TO REMAIN VFR THIS
AFTERNOON WITH BREEZY SOUTH WINDS. HAVE KEPT THUNDERSTORM CHANCES
OUT OF THE TERMINAL FORECASTS UNTIL EVENING...HANDLING THE LOW
POTENTIAL IN THE AFTERNOON WITH CB CLOUD TYPE. THEN...HAVE
INCREASING CHANCES IN FORM OF PROB30...THEN TEMPO GROUPS FOR
THUNDERSTORMS WITH STRONG GUSTY WIND AND MVFR CONDITIONS SPREADING
ACROSS THE TERMINALS IN THE EVENING AND OVERNIGHT. ALTHOUGH NOT IN
THE FORECASTS...VERY HEAVY RAIN IN STRONGER THUNDERSTORMS MAY REDUCE
VISIBILITY TO LIFR AT TIMES. BULK OF THE THUNDERSTORMS WILL EXIT
EAST OF THE AREA AFTER SUNRISE TUE.  ..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
Hazardous weather outlook, Jul 7, 4:59 AM CDT, 20 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
459 AM CDT MON JUL 7 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-081000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
459 AM CDT MON JUL 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
OVER MUCH OF THE AREA.  THE PRIMARY SEVERE WEATHER THREAT WILL BE
DAMAGING THUNDERSTORM WINDS. LOCALLY HEAVY RAINS AND SMALL HAIL WILL
ALSO BE POSSIBLE WITH ANY STRONG STORMS THAT DEVELOP.

SCATTERED THUNDERSTORMS WILL BE ONGOING THIS MORNING ALONG AND NORTH
OF HIGHWAY 30. THESE STORMS SHOULD DIMINISH BY MID MORNING. THIS
AFTERNOON AND EARLY THIS EVENING ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED TO REDEVELOP. THE SCATTERED STORMS WILL
BE MAINLY OVER EAST CENTRAL IOWA WITH ISOLATED STORMS EXPECTED TO
THE EAST AND SOUTH. LATE THIS EVENING AND OVERNIGHT A MORE ORGANIZED
AREA OF THUNDERSTORMS WILL MOVE THROUGH THE AREA. THE GREATEST RISK
OF SEVERE WEATHER WITH THESE STORMS WILL BE NORTH OF INTERSTATE 80.
THESE STORMS WILL ALSO HAVE THE BEST POTENTIAL TO PRODUCE LOCALLY
HEAVY RAINS ESPECIALLY OVER AREAS NORTH OF HIGHWAY 30.

TEMPERATURES IN THE LOW 90S AND HIGH HUMIDITY LEVELS WILL CAUSE THE
HEAT INDEX TO REACH THE MIDDLE AND UPPER 90S TODAY OVER AREAS ALONG
AND SOUTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY MAINLY SOUTHEAST
OF A WHAT CHEER IOWA TO FREEPORT ILLINOIS LINE. THE PRIMARY THREAT
WILL BE DAMAGING WINDS OF AT LEAST 60 MPH. MARGINALLY SEVERE HAIL TO
PENNY SIZE IS POSSIBLE. LOCALLY HEAVY RAIN MAY ALSO CAUSE PONDING OF
WATER IN LOW LYING AREAS.

SUMMER HEAT AND HUMIDITY WILL RETURN FRIDAY THROUGH SUNDAY. ACTUAL
MAXIMUM TEMPERATURES WILL BE NEAR OR ABOVE 90 DEGREES IN MANY
LOCATIONS. THESE HOT TEMPERATURES WHEN COMBINED WITH HIGH HUMIDITY
WILL CREATE HEAT INDICIES TO 95 TO 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT
...ESPECIALLY FOR AREAS NORTH OF INTERSTATE 80.

HAASE/DLF

In the hours before

Local storm report, Jul 7, 9:35 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
935 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND DMG     OLIN                    42.00N 91.14W
07/07/2008                   JONES              IA   EMERGENCY MNGR

            TREE FELL ON CAR - TIME IS ESTIMATED

&&

15
Local storm report, Jul 7, 9:45 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
945 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HEAVY RAIN       GALENA                  42.42N 90.43W
07/07/2008  M0.60 INCH       JO DAVIESS         IL   BROADCAST MEDIA

            RAIN FELL BETWEEN 9 AND 930 PM

&&

15
Local storm report, Jul 7, 10:06 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1006 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     TSTM WND DMG     SWISHER                 41.84N 91.70W
07/07/2008                   JOHNSON            IA   EMERGENCY MNGR

            POWER OUT ACROSS SWISHER

&&

15
Local storm report, Jul 7, 10:31 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1031 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     TSTM WND GST     1 SE SUNBURY            41.66N 90.92W
07/07/2008  E60 MPH          CEDAR              IA   LAW ENFORCEMENT

            PUBLIC REPORT

&&

15
Special weather statement, Jul 7, 10:55 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1055 PM CDT MON JUL 7 2008

IAZ078-088-089-098-099-ILZ016>018-024>026-034-035-MOZ009-010-080600-
BUREAU IL-CLARK MO-DES MOINES IA-HANCOCK IL-HENDERSON IL-HENRY IA-
HENRY IL-LEE IA-LOUISA IA-MCDONOUGH IL-MERCER IL-PUTNAM IL-SCOTLAND MO-
VAN BUREN IA-WARREN IL-
1055 PM CDT MON JUL 7 2008

...THUNDERSTORMS...SOME STRONG EXPECTED BETWEEN 11 PM AND 1 AM...

AT 1050 PM CDT...A LINE OF THUNDERSTORMS AND SHOWERS EXTENDED FROM NEAR
STERLING TO MUSCATINE AND THEN SOUTHWESTWARD TO CENTERVILLE THAT WAS
MOVING EAST SOUTHEAST AT 25 TO 30 MPH. THIS LINE IS CAPABLE OF STRONG
WINDS OF 30 TO OVER 45 MPH AND PEA SIZED HAIL. THESE STORMS WILL ALSO
PRODUCE HEAVY RAINFALL RATES OF OVER TWO INCHES AN HOUR. WIDESPREAD
MODERATE TO HEAVY RAINFALL AMOUNTS OF A HALF INCH TO AN INCH IS EXPECTED
WITH LOCALIZED AMOUNTS WELL OVER AN INCH POSSIBLE. LOCATIONS THAT
RECEIVE WELL OVER AN INCH OF RAIN MAY BE SUSCEPTIBLE TO SIGNIFICANT
PONDING OF WATER.

NICHOLS
Special weather statement, Jul 8, 12:50 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1250 AM CDT TUE JUL 8 2008

IAZ088-098-099-ILZ034-MOZ009-010-080700-
LEE IA-VAN BUREN IA-HENRY IA-HANCOCK IL-CLARK MO-SCOTLAND MO-
1250 AM CDT TUE JUL 8 2008

...HEAVY RAIN EARLY THIS MORNING...

AN EAST...WEST LINE OF THUNDERSTORMS EXTENDED FROM NEAR KEOSAUQUA
WEST TO NEAR CENTERVILLE.  THE STORMS IN THIS LINE WERE MOVING EAST
AT 30 MPH.  THIS MOVEMENT MEANS THUNDERSTORMS WITH HEAVY RAIN WILL
CONTINUE TO MOVE ALONG HIGHWAY 2 IN SOUTHEAST IOWA THROUGH 2 AM.
THIS WILL RESULT IN RAINFALL AMOUNTS OF 1 TO POSSIBLY AS HIGH AS 3
INCHES FROM THE WILTON AND KEOSAUQUA AREAS EAST THROUGH DONNELLSON.

THE HEAVY RAINS WILL CAUSE PONDING OF WATER IN LOW LYING AREAS AND
THE OVERFLOWING OF DITCHES AND SMALL CREEKS.

DLF

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:13 PM CDTSevere Thunderstorm WarningDVNBuchanan47 min
Jul 7, 7:28 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque47 min
Jul 7, 7:35 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa55 min
Jul 7, 8:02 PM CDTSevere Thunderstorm WarningDVNBuchanan21 min
Jul 7, 8:34 PM CDTSevere Thunderstorm WarningDVNLinn41 min
Jul 7, 8:56 PM CDTSevere Thunderstorm WarningDVNJohnson64 min
Jul 7, 9:31 PM CDTSevere Thunderstorm WarningDVNCedar, Muscatine, Scott44 min
Jul 8, 5:51 AM CDTRiver Flood WarningDVNIowa, Johnson29 hr
Jul 8, 7:02 AM CDTRiver Flood WarningDVNLee, Van Buren71 hr
Jul 8, 9:36 AM CDTRiver Flood WarningDVNLouisa59 hr
Jul 8, 9:36 AM CDTRiver Flood WarningDVNJohnson, Washington25 hr

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.